Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Deformations of a two-generator purely inseparable field of exponent $ 1$


Author: Francis P. Callahan
Journal: Proc. Amer. Math. Soc. 62 (1977), 189-195
MSC: Primary 12F15
DOI: https://doi.org/10.1090/S0002-9939-1977-0568489-2
MathSciNet review: 0568489
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This paper gives a discussion of the algebraic deformations of a two-generator purely inseparable field of exponent 1, this being the simplest field having noncommutative deformations. It gives a necessary condition for a 2-cocycle to be integrable and, if it is allowed to adjoin a single separable element to the groundfield, also a sufficient condition for a 2-cocycle to be integrable.

The method used is to study certain skew symmetric biderivations associated with the field.


References [Enhancements On Off] (What's this?)

  • [1] M. Gerstenhaber, On the deformation of rings and algebras, Ann. of Math. (2) 79 (1964), 59-103. MR 30 #2034. MR 0171807 (30:2034)
  • [2] N. Jacobson, Lectures in abstract algebra. Vol 3: Theory of fields and Galois theory, Van Nostrand, Princeton, N.J., 1964, p. 19, Exercise 15. MR 30 #3087. Or, in a different context: MR 0172871 (30:3087)
  • [2'] F. Callahan, An identity satisfied by derivations of a purely inseparable field, Amer. Math. Monthly 80 (1973), 40-42. MR 0450248 (56:8544)
  • [3] G. Hochschild, On the cohomology groups of an associative algebra, Ann. of Math. (2) 46 (1945), 58-67. MR 6, 114. MR 0011076 (6:114f)
  • [4] M. Gerstenhaber, On the deformation of rings and algebras. III, Ann. of Math. (2) 88 (1968), 1-34. MR 39 #1521. MR 0240167 (39:1521)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 12F15

Retrieve articles in all journals with MSC: 12F15


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1977-0568489-2
Article copyright: © Copyright 1977 American Mathematical Society

American Mathematical Society